Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 50, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 13, 2018, 7:31 PM EDT for Osceola County, Florida. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2018, 7:31 PM EDT (23:31 UTC)
- Expired
- Jun 13, 2018, 8:01 PM EDT
- In force
- 30 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 55 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 7:35 PM EDT | HAIL 0.7 | 5 Sse Saint Cloud, FL | TRAINED SPOTTER REPORTED DIME SIZED HAIL WEST OF HARMONY. TIME IS ESTIMATED FROM RADAR |
| Jun 13, 7:37 PM EDT | HAIL 0.25 | 5 Sse Saint Cloud, FL | TRAINED SPOTTER REPORTED A LOT OF HAIL SLIGHTLY LARGE THAN PEA SIZE FELL. TIME IS ESTIMATED FROM RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 901 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169
WUUS52 KMLB 132331
SVRMLB
FLC097-140015-
/O.NEW.KMLB.SV.W.0050.180613T2331Z-180614T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
731 PM EDT WED JUN 13 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
North central Osceola County in east central Florida...
* Until 815 PM EDT.
* At 731 PM EDT, a severe thunderstorm was located near Harmony, or
near Saint Cloud, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Saint Cloud, Harmony, Alligator Lake and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2830 8120 2826 8112 2816 8105 2802 8128
2819 8141
TIME...MOT...LOC 2331Z 067DEG 3KT 2822 8119
HAIL...1.00IN
WIND...60MPH
$$
Rodriguez2 follow-up statements
162
WWUS52 KMLB 132344
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
744 PM EDT WED JUN 13 2018
FLC097-140015-
/O.CON.KMLB.SV.W.0050.000000T0000Z-180614T0015Z/
Osceola FL-
744 PM EDT WED JUN 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR NORTH CENTRAL OSCEOLA COUNTY...
At 743 PM EDT, a severe thunderstorm was located near Harmony, or
near Saint Cloud, and is nearly stationary.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Saint Cloud, Harmony, Alligator Lake and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2830 8120 2826 8112 2816 8105 2802 8128
2819 8141
TIME...MOT...LOC 2343Z 067DEG 3KT 2822 8120
HAIL...1.00IN
WIND...60MPH
$$
Rodriguez919
WWUS52 KMLB 140001
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
801 PM EDT WED JUN 13 2018
FLC097-140009-
/O.CAN.KMLB.SV.W.0050.000000T0000Z-180614T0015Z/
Osceola FL-
801 PM EDT WED JUN 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL OSCEOLA COUNTY
IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2830 8120 2826 8112 2816 8105 2802 8128
2819 8141
TIME...MOT...LOC 2356Z 067DEG 3KT 2821 8121
$$
RodriguezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:46 PM EDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 13, 3:46 PM EDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 346 PM EDT Wed Jun 13 2018 .DISCUSSION... Tonight...Boundary interactions which have begun recently, will continue through evening, so will carry scattered PoPs everywhere until around midnight, then partly cloudy late. A few strong storms with frequent lightning strikes, gusty 40-50 mph winds and 2 inch downpours will be possible, especially over interior sections. Thursday-Friday...Axis of low-mid level ridge will be shunted south of the area as a shortwave trough and associated frontal boundary move across the eastern seaboard. This will result in a deep layer of rather light westerly winds. The GFS has a couple pockets of drier air moving from west to east across the northern half of the area, otherwise precipitable water looks to be in the 1.8 to 2.0 inch range. 500mb temps are forecast at minus 7-8C, which is about a degree or so warmer than recent days. MOS has PoPs 30-60 percent on Thu and 20-40 percent on Fri. This is not too much different than our previous forecast which calls for scattered afternoon/evening thunderstorms, so won't make any significant changes. MOS shows a few 94-95 degree highs each day, but it's been running a few degrees too high, so will stick with highs from around 90 to the lower 90s. Previous Discussion... Sat-Tue...The highlight during this period will be located well westward as very deep tropical moisture streams from the western Caribbean across the Yucatan Peninsula, western Gulf and into Texas. Back closer to home high pressure over the mid Atlc coast ventures into the western Atlc with ridge axis north of the area, though on a slow southward track into early next week. This on the backside of a sinking weak frontal boundary draped across the Deep South. It appears this feature (front) will be on a slow path southward this weekend and early next week before washing out, but inconsistency between medium range models leaves up in the air how far south and how quickly. A driving force for the front will be a weak vorticity feature across south Georgia/north Florida early in the period. It will also drop slowly southward and weaken into early next week. Deepest moisture and highest PoP chances will be found in the vicinity of the aforementioned surface boundary. The latest GFS shows drier air behind the front working in from the northeast late in the period over our northern coverage warning area, but timing is low confidence currently with the model uncertainty. Overall the pressure gradient remains fairly weak with daily west/east coast sea breeze regime in full gear. The steering flow still remains of a light westerly component, but expect this to be rather variable at times due to stronger late day boundary collisions. Some warming aloft will keep 500 mb temperatures in the - 6.5C to -7.5C range. For now, will keep highs and lows a couple degrees on either side of seasonal normals. && .AVIATION...The scattered showers and thunderstorms that are developing this afternoon are mainly confined to areas between KDAB-KSFB- KTIX. High resolution models indicate additional showers and a few thunderstorms may form around KMCO-KISM this evening, but the probabilities are low and coverage is likely to be isolated, thus only included VCTS in the TAFs, for now. Amendments will be needed if more storms do manage to develop. Elsewhere, VFR conditions will prevail this afternoon/evening, with a light shower or two possible. Most convection will dissipate after sunset, with VFR conditions prevailing overnight across the area. Scattered thunderstorms are expected to march west to east across the peninsula on Thu afternoon. && .MARINE... Tonight-Thursday...Axis of Atlantic high pressure ridge over the waters will start to shift south Thu as frontal trough sags into the southeast states. South winds 10-15 knots offshore tonight will become southwest 5-10 knots on Thu. Seas 2 feet or less near shore and up to 3 feet offshore. After a slight chance for storms over the mainland affecting the coast through this evening, isolated marine storms are expected tonight near the Gulf Stream, which last into Thu morning. Scattered offshore moving storms are shown on Thu afternoon/evening. Friday-Monday...Axis of Atlantic high pressure ridge will remain suppressed south of the waters Fri. The models then show a frontal trough dropping south over the Atlantic for the weekend. Westerly winds 5-10 knots Fri into Sat will swing around to onshore 10 to 15 knots as high pressure builds north of the waters into early next week. Seas 2-3 feet Fri-Sat will become 3-4 feet Sun-Mon. A chance for offshore moving storms in the afternoon will persist Fri, then the front should bring an area of showers/storms with it and eventually considerable drying Sunday or Monday. && .PRELIMINARY POINT TEMPS/POPS... DAB 72 90 73 91 / 20 50 20 30 MCO 73 92 74 92 / 30 50 30 30 MLB 74 90 73 91 / 20 50 30 30 VRB 72 89 72 91 / 20 40 30 40 LEE 73 92 74 92 / 30 50 20 30 SFB 74 93 74 93 / 30 50 20 30 ORL 75 92 75 92 / 30 50 30 30 FPR 71 89 72 91 / 20 50 30 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && FORECASTS...Lascody RADAR/IMPACT WX...Sharp/Rodriguez
Hazardous weather outlook, Jun 13, 10:56 AM EDT, 8 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1056 AM EDT Wed Jun 13 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-140300- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 1056 AM EDT Wed Jun 13 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms are expected to develop along the east coast sea breeze as it pushes inland from the coast this afternoon. The focus for storms will shift to the interior counties as the afternoon progresses with additional boundary collisions expected. Into the early afternoon, storm activity may be a bit slower to develop along the Treasure Coast due to enhanced cloud cover. A few strong storms are again likely, and capable of producing frequent lightning strikes and gusty winds up to 50 mph. Slow storm motion back toward the east at 10 to 15 mph will produce some heavy downpours and a quick one to two inches or rain in spots. .RIP CURRENT IMPACT... A Moderate Risk of rip currents will exist at the beaches of east central Florida. The greatest threat will be through 5 pm due to tidal effects. Always swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Focus for storms will shift toward land areas this afternoon as the east coast sea breeze pushes inland. A few strong storms will develop this afternoon which could push back across the intracoastal waters later in the day. Mariners should be prepared to seek safe harbor near the coast as well as across inland lakes this afternoon and early evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Isolated to scattered storms will develop each afternoon and evening along sea breeze and outflow boundaries. Locally heavy rainfall, gusty winds and frequent lightning strikes will occur with some storms. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. SK/DS
In the hours before
Special weather statement, Jun 13, 4:51 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Melbourne FL
451 PM EDT WED JUN 13 2018
FLZ045-132115-
Orange FL-
451 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ORANGE COUNTY UNTIL 515
PM EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm over
Avalon Park, moving southeast at 5 mph.
Pea size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Wedgefield, Azalea Park, Avalon Park, Bithlo and University Of
Central Florida.
LAT...LON 2861 8123 2861 8109 2850 8108 2845 8122
2856 8131
TIME...MOT...LOC 2051Z 332DEG 6KT 2853 8118
RodriguezSpecial weather statement, Jun 13, 5:14 PM EDT, 2 hours 17 minutes before
Special Weather Statement National Weather Service Melbourne FL 514 PM EDT WED JUN 13 2018 FLZ064-132145- Martin FL- 514 PM EDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MARTIN COUNTY UNTIL 545 PM EDT... At 514 PM EDT, Doppler radar was tracking a strong thunderstorm near Indiantown, moving north at 10 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Indiantown. LAT...LON 2717 8062 2718 8034 2696 8031 2696 8060 TIME...MOT...LOC 2114Z 169DEG 10KT 2706 8044 Rodriguez
Special weather statement, Jun 13, 5:24 PM EDT, 2 hours 7 minutes before
Special Weather Statement National Weather Service Melbourne FL 524 PM EDT WED JUN 13 2018 FLZ045-132145- Orange FL- 524 PM EDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ORANGE COUNTY UNTIL 545 PM EDT... At 523 PM EDT, Doppler radar was tracking a strong thunderstorm over Wedgefield. Drivers on State Road 520 east of State Road 417 may experience gusty winds. This storm was nearly stationary. Wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Wedgefield. LAT...LON 2852 8114 2854 8103 2842 8099 2840 8115 TIME...MOT...LOC 2123Z 348DEG 2KT 2846 8107 Rodriguez
Special weather statement, Jun 13, 5:39 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Melbourne FL
539 PM EDT WED JUN 13 2018
FLZ045-053-132215-
Osceola FL-Orange FL-
539 PM EDT WED JUN 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL ORANGE AND NORTH
CENTRAL OSCEOLA COUNTIES UNTIL 615 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pine Castle, or near Oak Ridge. This storm was nearly stationary.
Dime size hail and wind gusts of 55 mph will be possible with this
storm.
Locations impacted include...
Orlando, Kissimmee, Saint Cloud, Orlando International Airport and
Buena Ventura Lakes.
LAT...LON 2840 8148 2849 8140 2843 8115 2820 8132
2826 8140
TIME...MOT...LOC 2139Z 309DEG 4KT 2843 8139
RodriguezSpecial weather statement, Jun 13, 7:02 PM EDT, 29 minutes before
Special Weather Statement National Weather Service Melbourne FL 702 PM EDT WED JUN 13 2018 FLZ044-144-132315- Northern Lake County FL-Southern Lake County FL- 702 PM EDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL 715 PM EDT... At 702 PM EDT, Doppler radar was tracking a strong thunderstorm over Leesburg, moving north at 5 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Leesburg, Tavares, Howey-In-the-hills, Lake Griffin and Lisbon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 2890 8174 2873 8176 2873 8192 2890 8195 TIME...MOT...LOC 2302Z 180DEG 6KT 2879 8187 Rodriguez
Special weather statement, Jun 13, 7:11 PM EDT, 20 minutes before
Special Weather Statement National Weather Service Melbourne FL 711 PM EDT WED JUN 13 2018 FLZ053-132330- Osceola FL- 711 PM EDT WED JUN 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OSCEOLA COUNTY UNTIL 730 PM EDT... At 711 PM EDT, Doppler radar was tracking a developing strong thunderstorm near Harmony, or near Narcoossee. This storm was nearly stationary. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Harmony, Alligator Lake and Pine Grove. LAT...LON 2831 8111 2819 8106 2814 8124 2827 8128 TIME...MOT...LOC 2311Z 072DEG 4KT 2822 8119 Rodriguez
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 8:12 PM EDT | Special Weather Statement | MLB | Osceola | 48 min |
| Jun 13, 1:37 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
| Jun 13, 2:15 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Jun 13, 3:25 PM EDT | Special Weather Statement | MLB | Volusia | 35 min |
| Jun 13, 4:51 PM EDT | Special Weather Statement | MLB | Orange | 24 min |
| Jun 13, 5:14 PM EDT | Special Weather Statement | MLB | Martin | 31 min |
| Jun 13, 5:15 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole | 90 min |
| Jun 13, 5:24 PM EDT | Special Weather Statement | MLB | Seminole | 21 min |
| Jun 13, 5:39 PM EDT | Special Weather Statement | MLB | Orange | 36 min |
| Jun 13, 6:59 PM EDT | Areal Flood Advisory | MLB | Lake | 91 min |
| Jun 13, 7:02 PM EDT | Special Weather Statement | MLB | Lake | 13 min |
| Jun 13, 7:11 PM EDT | Special Weather Statement | MLB | Osceola | 19 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.